LUPUS UK
21,703 members17,199 posts

Lupus

Hi, I am a newbie, my Lupus is a terrrible red itchy rash all over my torso, legs and arms. Just two weeks ago I got the butterfly rash on my face. I was put on Hequinel (the Malaria medication) at one stage, but when I had a severe flare up a couple of weeks ago I was given Prednisolone which did the trick but made me feel terrible. Does any else have this rash all over the body as I do. To date I have not found anyone with it all over. I am still waiting to see a Rheumatologist, there is a long waiting list, it was a dermatologist who diagnosed me last August. This is a terrible disease but I am so relieved to find a website where one can find out more about it from people who are in the same boat. My name is Jean and I am in Australia and would welcome any replies.

5 Replies
oldestnewest

Hello jean85

I used to get a painful sunburn like rash all over my body constantly when I was first diagnosed back in 1997. I was given Fexofenadine which is an antihistamine which helps with urticaria, rashes and the like, apart from a rash around parts of my neck ( not painful or irritating) this drug seems to do the trick I know it’s another tablet to take but there’s no drowsy side effect with this particular antihistamine. It may be worth asking your doctor! Hope that helps!

Wolf_1 🐺🦋😴💤

Reply

Hi jean85,

Welcome to the LUPUS UK community forum. I hope that you find this a helpful place for information and support.

I'm sorry to hear that you had a bad reaction to the antimalarial medication. Have you been offered any alternative treatments yet?

Good luck with your upcoming rheumatology appointment. If you need any tips on preparing for it, our blog article here may be helpful - lupusuk.org.uk/getting-the-...

We have a booklet about skin involvement in lupus which you may also find helpful. You can read and download it at lupusuk.org.uk/wp-content/u...

Reply

Thank you Paul for your welcome and information.

As to the anti malarial medication might give it another go as the only other alternative has been Prednisone.

The doctors here do not seem to know much about Lupus at all, but do I take it all the time or only when I have a flare up, I may ask simple questions but I do need the answers. Many thanks once again. Jean

Reply

Hi jean85,

Hydroxychloroquine is a medication that is usually taken every day. It takes a long time to build up in the body (up to six months) so it needs to be taken regularly to have a beneficial effect. Steroids tend to be used when you have a flare because they are much faster acting, but due to side-effects doctors try to reduce the length of time they are taken for wherever possible.

Reply

Paul, thank you for this information, most helpful.

Reply

You may also like...